Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

End stage Alzheimer's. Constant movement of pelvis. Taking Lorazepam, Diazepan, Seroquel. Safe to change medication?

hello my mother has endstage alzheimers, is been prescribed lorazepan to sleep (or trazodone) but really neither of both are working, she constantly moves her pelvis as if she was having contractions. at one time they gave her diazepan 5mg. will it be safe to start giving her that instead?...she also takes seroquel twice a day 10am and 6pm YYYY@YYYY
Asked On : Sun, 29 Jul 2012
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

I have noted your mother's complaints. She has severe Alzheimer's disease, and her current main problem seems to be sleep disturbance. We should be careful in giving her sleeping pills. This is because her metabolism would be slow, and sleeping pills can make her more confused.

The best option would be zolpidem tablets, which does not produce any hang-over and its action lasts for 6-8 hours.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad, India
Click on this link to ask me a DIRECT QUERY:

Answered: Fri, 21 Mar 2014
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor